Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Urologist   »  

Problem urinating, erections not proper, lose erection soon, sugar and BP controlled. Can some OTC medicine be prescribed?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I was having problem in urinating due to inconsistent and poor stream. Frequency was also more. I consulted a physician and after abdominal sonography it was confirmed to be an enlarged prostate on one side. He prescribed me Tamlocept 0.4 for three months one capsule before sleeping. Within a week I felt improvement not only in urination but also in my erections (now stronger) and long lasting. However, I observed that I was not ejaculating though the feeling of orgasm was there. I discussed with doctor and as per him this was a part of process. However, after 4 months when I stopped medication slowly the ejaculations became normal. I did not go for repeat sonography as I was almost cured. Now again I feel a little problem in urination, though not as bad as it was earlier. What should I do. Nowadays erections are also not proper and i loose it after some time. Sugar and BP are under control. can some med. be prescribed which is available over the counter.
Posted Fri, 27 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
Your symptoms are suggestive of benign prostatic hyperplasia which is an age related disorder.
For this kind of thing certainly a consultation with a urologist is indicated. In addition there are several different medications which have been approved for prostatic enlargement. These medications are widely available in both generic and name brand formation and include Proscar, Avodart and finasteride. But none of these formulations is available over the counter. I believe any of these would be a safe start to help shrink the prostate and allow for adequate bladder drainage.

Sometimes a urologist may recommend a TURP which is a procedure by which a catheter is inserted up the urethra and to the area of the prostate. At that point some of the prostate tissue is removed to allow for adequate passage of urine and decrease the recurrent symptoms.

I really think you would benefit greatly from a consultation with a skilled urologist who may offer you both medical or surgical possible interventions. The outcome might improve your quality of life significantly.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Problem urinating, erections not proper, lose erection soon, sugar and BP controlled. Can some OTC medicine be prescribed? 15 hours later
Thank you very much for the answer. I feel that I need to consult a specialist for the problem However, I am still not clear whether the other problem was related to prostate or there is something else for which I need to visit another specialist.
Answered by Dr. Praveen Tayal 8 minutes later

Thanks for writing again.

Both of your problems are related to the hyperplastic prostate. Mild erectile dysfunction can be attributed to the anxiety related to your problem also.

Consulting an urologist will help in improvement of both the symptoms.

Hope my answer is helpful.

Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor